MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G53408
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Upon evaluation of the returned device the following was noted: device 2: brass insert protrusion on tightening thumbscrew and sheath adjuster can be moved, also the brass insert for the needle adjuster seems to be protruding and needle adjuster can be moved.The root cause of the brass insert protrusion issue is a lack of specification at the locking ring-brass insert joint.The customer complaint is considered to be confirmed as needle adjuster-brass insert protruding capawas raised in relation to the complaint issue & will deal with any actions identified.Complaints of this nature will continue to be monitored for potential emerging trends.Prior to distribution, all echo-hd-22-ebus-p devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The notes section of the instructions for use, ifu0060-3, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".A review of the manufacturing records for echo-hd-22-ebus-p device of lot# c1282926 did not reveal any discrepancies that could have contributed to this complaint issue.From the information provided there are no adverse effect to the patient as it is prior to use.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This initial mdr is being submitted due to moderate overall risk rating in remediated dfmea.As instructed by cook ireland, "unused, unopened device returned under (b)(4).Checked for failure mode: needle "adjuster"-brass insert displaced.".

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7125497
Report Number3001845648-2017-00596
Device Sequence Number11065275
Product Code FCG
UDI-Device Identifier00827002534087
UDI-Public(01)00827002534087(17)191011(10)C1282926
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberG53408
Device Catalogue NumberECHO-HD-22-EBUS-P
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/20/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1